MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TAC124015A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient was treated for a thoracic aortic aneurysm.While attempting to insert a gore® tag® thoracic branch endoprosthesis and 24fr dryseal sheath into the patient's external iliac artery, the physician experienced difficulty advancing, resulting in a dissection of the right external iliac.The devices were removed, and the dissection was repaired with a viabahn.The physician then tried to use a smaller device/sheath combination, and was successfully able to complete the procedure.The gore® tag® thoracic branch endoprosthesis and dryseal sheath will be returned for evaluation.
 
Additional Manufacturer Narrative
H.6.Type of investigation code b21 updated to code b01 and b14 with completion of phr review and returned product evaluation.H.6.Investigation findings: code c21 updated to code c19 with completion of phr review and returned product evaluation.H.6.Investigation conclusions: code d16 updated to code d1101 with completion of returned product evaluation.· the gore tag thoracic branch endoprosthesis (tbe) device evaluation for (b)(4) showed the following: o the event description stating ¿the physician decided to remove the tbe device back through the sheath but struggled to get the device back through the sheath¿ is consistent with what was found during the device evaluation.O per the manufacturing product history review (phr), (b)(4), a review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.O the event description states, ¿the plan was to implant a (b)(6) (26fr sheath on label) but the physician chose to insert the device through a 24fr sheath due to the small access¿.Per the tbe instructions for use (ifu), a 12x40x15 aortic component should be used with a 26fr sheath.O the root cause cannot be confirmed; however, the use of the 12x40x15 device with a 24fr sheath is potentially a contributing factor to the reported event of difficulty getting the device back through the sheath.O no manufacturing deficiencies associated with the tbe aortic component were identified during the device evaluation.
 
Additional Manufacturer Narrative
Additional investigation determined no product problem or deficiency caused or contributed to an adverse event/incident for the patient; the initial medwatch and any supplemental report submitted under manufacturer report number 2017233-2023-04111 was submitted in error and is hereby retracted.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17333429
Report Number2017233-2023-04111
Device Sequence Number6647515
Product Code MIH
UDI-Device Identifier00733132654239
UDI-Public00733132654239
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Model NumberTAC124015A
Device Catalogue NumberTAC124015A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer06/22/2023
06/22/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/02/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale